Thunderstorm Wind, McIntosh
- When
- May 10, 9:14 PM EST
- Where
- McIntosh County, Townsend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.533, -81.533
Tree down over road at the Townsend bombing range.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 10, 9:12 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1012 PM EDT WED MAY 10 2006 .SHORT TERM /TONIGHT /...LARGE BOW ECHO AFFECTING FAR SOUTHERN CWFA TONIGHT WITH WIDESPREAD SHOWERS WITH EMBEDDED THUNDER PUSHING INTO THE REST OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. THE KCLX 00Z SOUNDING WAS FAIRLY STABLE WHILE THE 00Z JAX SOUNDING WAS UNSTABLE WITH A STRONGLY VEERING WIND PROFILE IN THE LOW LEVELS. MODELS NOT MUCH HELP THIS EVENING SO WILL BASE FORECAST ON RADAR TRENDS. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO MOVE INTO THE CWFA LATER TONIGHT SO WILL CONTINUE WITH LIKELY POPS FOR MOST OF CWFA. MAY NEED TO CUT POPS BACK NEAR CHARLESTON BUT WILL BASE THAT ON RADAR TRENDS OVER THE NEXT HOUR OR SO. WILL HOLD UPDATE UNTIL THE BOW ECHO IS SAFELY OFF THE COAST SO WE CAN CANCEL THE WATCH. && .MARINE...MARINE CONDITIONS WILL BE ALTERED SIGNIFICANTLY BY CONVECTIVE ACTIVITY OVER THE GEORGIA WATERS OVER THE NEXT FEW HOURS BUT NOT SO MUCH OVER THE SOUTH CAROLINA WATERS. WILL MAKE SOME MINOR ADJUSTMENTS BASED ON CURRENT CONDITIONS. && .AVIATION...SOME LOW CLOUDINESS THIS EVENING WILL LIFT AS THE CONVECTIVE COMPLEX IMPACTS THE TERMINALS. HAVE INCLUDED THUNDER AT KSAV BUT ONLY SOME SHOWERS AT KCHS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SEVERE THUNDERSTORM WATCH GAZ114>119-137>141. SC...NONE. MARINE...SEVERE THUNDERSTORM WATCH AMZ354. && SCW
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 802 PM EDT WED MAY 10 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 802 PM EDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHEAST GEORGIA... .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST GEORGIA THIS EVENING. LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH SOME OF THE STORMS THAT MOVE IN FROM THE WEST. REFER TO THE SEVERE THUNDERSTORM WATCH AND ANY WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT IN THE FORM OF A SEVERE SQUALL LINE THURSDAY AFTERNOON AS IT APPROACHES THE REGION FROM THE WEST. THE PRIMARY HAZARD WITH THIS LINE WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE WHERE THE SQUALL LINE MEETS WITH THE AFTERNOON SEA BREEZE. REFER TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...WINDS WILL INCREASE TO 15 TO 20 KNOTS THURSDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. BEHIND THE FRONT...WINDS WILL LIKELY REACH 20 TO 25 KNOTS AS COLD AIR INTERACTS WITH WARM LAKE WATER TEMPERATURES. A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1009 PM EDT WED MAY 10 2006 GAZ114-110315- TATTNALL- 1009 PM EDT WED MAY 10 2006 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 1115 PM EDT... AT 1009 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF ALTAMAHA...OR ABOUT 4 MILES SOUTHEAST OF PLANT HATCH...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ALTAMAHA...FIVE POINTS...TISON...HUGHLAND... LYNN...GLENNVILLE...MENDES AND MIDWAY THROUGH 1115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down over road at the Townsend bombing range.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512607.